High dose atropine continuous drip in carbamate poisoning : A case report (รายงานผู้ป่วยที่ได้รับการรักษาพิษคาร์บาเมต โดยใช้ atropine ทางหลอดเลือดดำขนาดสูงอย่างต่อเนื่อง)

Authors

  • Phisan Chumchuen

Keywords:

carbamate poisoning, cardiopulmonary arrest, atropine continuous drip

Abstract

A case of 63-year-old male with carbamate poisioning (ingested while drunk) was presented at Emergency department with comatose and cardiopulmonary arrest. Initial treatment was performed by advance life support principle, followed by specific treatment with atropine injection total 8.4 mg in 2 hours and infusion drip 134.4 mg in 24 hours. Then, he was admitted to ICU for ventilator support, and closed monitoring. After 48 hours he was transferred from the ICU to general care ward. The patient recovered his consciousness, however, he had detectable sensorineural hearing deficit, a slightly change of personality, and minimal spastic rigidity. The abnormality might be secondary to anoxic episodes. On the seventh day, the patient was discharged from the hospital. Although it cannot rule out whether hyperthermia was resulting from over-atropinisation, other signs of over-atropinisation including tachycardia and ileus were not present. There is great variation in recommendations for atropinisation. If repeated bolus regimen of atropine can not be corrected toxicity, the infusion of atropine may be effective to treatment of carbamate toxicity.

Downloads

Download data is not yet available.

Author Biography

Phisan Chumchuen

Division of internal medicine,Damnoensaduak hospital, Ratchaburi, Thailand.

Downloads

Issue

Section

Case Report/Series (รายงานผู้ป่วย)